Strange anxiety issue

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

milo0071
New Member


Date Joined Jan 2010
Total Posts : 3
   Posted 1/8/2010 12:17 PM (GMT -7)   
I realize this is strange, but I have issues with my nasal breathing and only at night.  If I can't breathe well through both nostrils I have an anxiety attack and I'm up for the rest of the night.  I also find myself constantly checking to see if my nose is blocked, which of course, keeps me awake.  My doctor prescribed 50 mg Zoloft, but all that did was give me insomnia so I quit it after 1 week.  He then prescribed 50mg Trazodone for the insomnia, but that does nothing for the anxiety.  I'm currently running on 2-3 hrs sleep a night.
 
Can someone give me some sound advice please?  Do all SSRI's cause insomnia?
 
Many thanks

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/9/2010 10:46 AM (GMT -7)   
Talk with your physician about increasing your dose of Trazodone from 50 mg to 100mg - 150mg at bedtime for sleep. I think once you fall asleep with the help of the med you will stay asleep and perhaps the axiety will decrease .


When you miss your sleep you become anxious and in your case this may be contributing to how you feel.



Give the Trazadone a couple of nights to kick into full gear. I use this med and it works well for me. JMHO>



Take care,



Kitt

Sunshine29
Regular Member


Date Joined Jun 2009
Total Posts : 215
   Posted 1/9/2010 1:00 PM (GMT -7)   
you have to give the Zoloft a chance to work. One week isnt going to do it. I needed a lot of time to get back to sleeping normally...it takes awhile to kick in.
Sunshine

milo0071
New Member


Date Joined Jan 2010
Total Posts : 3
   Posted 1/9/2010 6:26 PM (GMT -7)   
Thanks all for the advice.  I tried something new last night and it seemed to work.  I also read that it takes 6-8 weeks for the Zoloft to work properly so I gave it another go.  Anyways, last night I took only 25mg of Zoloft at suppertime and did not go to bed until 4hrs later.  I took 50 mg Trazodone before hitting the bed and slept pretty well.  There were a few times when I woke up, but did not have an anxiety attack.  I don't know if it was the Zoloft or just the fact that I was dead tired.  I'm going to try that for a while and may increase the Trazodone as you suggest Kitt.  However, it felt real good to get a decent nights sleep.
 
Thanks again.smile
Milo

milo0071
New Member


Date Joined Jan 2010
Total Posts : 3
   Posted 1/9/2010 7:59 PM (GMT -7)   
I forgot to add that 50mg Trazadone already gives me significant dry mouth (and my job involves a lot of public speaking), I hate to think what 100-150mgs would do.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/9/2010 9:32 PM (GMT -7)   
Hey there, Trazodone 50 mg are scored so you could go up in increments of 25 mgs at a time if your Doctor approves.


Dry mouth is one of the most common side effects of Zoloft. Trazodone shares side effects common to many antidepressants so you could be getting the dry mouth from the combo or either drug.



I found it did pass with time but understand why it presents a problem.



Good luck,

Kitt
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 1:03 AM (GMT -7)
There are a total of 2,734,543 posts in 301,224 threads.
View Active Threads


Who's Online
This forum has 151337 registered members. Please welcome our newest member, hellokd10.
175 Guest(s), 4 Registered Member(s) are currently online.  Details
Laceymyaalayah, Girlie, platinumpixie, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer